MAUDE Adverse Event Report: ZIMMER BIOMET GMBH SWITZERLAND SIDUS STEM-FREE SHOULDER, HUMERAL ANCHOR, UNCEMENTED, S; PROSTHESIS, TOTAL ANATOMIC SHOULDER

ZIMMER BIOMET GMBH SWITZERLAND SIDUS STEM-FREE SHOULDER, HUMERAL ANCHOR, UNCEMENTED, S; PROSTHESIS, TOTAL ANATOMIC SHOULDER
Model Number N/A
Medical Device Problem Codes Degraded (1153); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530); Unspecified Tissue Injury (4559)
Date of Event 08/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced pain about 9 years post initial hemi arthroplasty.Rotator cuff tear was confirmed on ct scan and revision surgery took place.During removal of the implants, it was noted there was metallosis and anchor had worn and misformed.Due diligence is in progress.
 
Additional Manufacturer Narrative
(b)(4).Report source: foreign.Concomitant medical products - sidus stem-free shoulder, humeral head, 44-16,lot#2685032 item#0104555440.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2022-00455.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.No products were returned.Visual examination of the provided information showed that the humeral anchor is fractured and pieces are missing.However, based on the investigation it is not possible to conclude if the damage occurred during time in vivo and if that may have contributed to the reported metallosis.Review of the device history records identified no deviations or anomalies during manufacturing.Devices are used for treatment.One radiograph was provided but was not reviewed by a health care professional as image on humeral anchors was unclear.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
SIDUS STEM-FREE SHOULDER, HUMERAL ANCHOR, UNCEMENTED, S
Common Device Name
PROSTHESIS, TOTAL ANATOMIC SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET GMBH SWITZERLAND
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15409620
Report Number0009613350-2022-00454
Device Sequence Number12509442
Product Code PKC
UDI-Device Identifier00889024397163
UDI-Public(01)00889024397163(17)230222(10)2700837
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K171858
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/22/2023
Device Model NumberN/A
Device Catalogue Number01.04555.110
Device Lot Number2700837
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexPrefer Not To Disclose